Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the Jacobson radical of some endomorphism rings


Author: Manfred Dugas
Journal: Proc. Amer. Math. Soc. 102 (1988), 823-826
MSC: Primary 20K30; Secondary 16A21, 16A65, 20K10
MathSciNet review: 934850
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we deal with a question raised by R. S. Pierce in 1963: Determine the elements of the Jacobson radical of the endomorphism ring of a primary abelian group by their action on the group. We concentrate on separable abelian $ p$-groups and give a counterexample to a conjecture of A. D. Sands. We also show that the radical can be pinned down if the endomorphism ring is a split-extension of its ideal of all small maps.


References [Enhancements On Off] (What's this?)

  • [C] A. L. S. Corner, On endomorphism rings of primary abelian groups, Quart. J. Math. Oxford Ser. (2) 20 (1969), 277–296. MR 0258949
  • [CG] A. L. S. Corner and Rüdiger Göbel, Prescribing endomorphism algebras, a unified treatment, Proc. London Math. Soc. (3) 50 (1985), no. 3, 447–479. MR 779399, 10.1112/plms/s3-50.3.447
  • [DG1] Manfred Dugas and Rüdiger Göbel, On endomorphism rings of primary abelian groups, Math. Ann. 261 (1982), no. 3, 359–385. MR 679796, 10.1007/BF01455456
  • [DG2] -, Almost $ \sum $-cycle abelian $ p$-groups, Proc. Udine Conf. on Abelian Groups and Modules, Springer-Verlag, Wien and New York, 1984, pp. 87-106.
  • [F] László Fuchs, Infinite abelian groups. Vol. I, Pure and Applied Mathematics, Vol. 36, Academic Press, New York-London, 1970. MR 0255673
  • [H] Jutta Hausen, Quasi-regular ideals of some endomorphism rings, Illinois J. Math. 21 (1977), no. 4, 845–851. MR 468743
  • [HJ] Jutta Hausen and Johnny A. Johnson, Ideals and radicals of some endomorphism rings, Pacific J. Math. 74 (1978), no. 2, 365–372. MR 0480615
  • [L] Wolfgang Liebert, The Jacobson radical of some endomorphism rings, J. Reine Angew. Math. 262/263 (1973), 166–170. Collection of articles dedicated to Helmut Hasse on his seventy-fifth birthday. MR 0325665
  • [P] Topics in Abelian groups, Proceedings of the Symposium on abelian Groups, held at New Mexico State University, June 4-8, vol. 1962, Scott, Foresman and Co., Chicago, Ill., 1963. MR 0168630
  • [S] A. D. Sands, On the radical of the endomorphism ring of a primary abelian group, Abelian groups and modules (Udine, 1984) CISM Courses and Lectures, vol. 287, Springer, Vienna, 1984, pp. 305–314. MR 789827

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20K30, 16A21, 16A65, 20K10

Retrieve articles in all journals with MSC: 20K30, 16A21, 16A65, 20K10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0934850-4
Keywords: Abelian $ p$-group, endomorphism ring, small endomorphisms, Jacobson radical, height-preserving maps
Article copyright: © Copyright 1988 American Mathematical Society